i had been on amitriptyline 75mg and due to health problems my mood was taking a major dip. ... so my gp said to try 150mg. being cautious i started at 125mg instead last wednesday. Over the weekend i have become a gibbering, panic stricken wreck and don't want to leave the house. This is day 5 of increase, im feeling confused and nauseous and my head and eyes so sore and blurry in the daylight. should i be turning a corner soon? or should i reduce down to 100mg? i really am at a loss...
So sorry to hear about your health issues and your side effects. I agree with Masso. It sounds like you are having unusual side effects. I would call your doctor and tell him the symptoms you are having.
I am on amitriptyline and it made my depression worst but I am not on it for depression. I take 25 mg for sleep. My doc said I could do the same & slowly up the dose for my depression. I chose to try Wellbutrin IR 75mg for the depression instead.
There are other SSRIs that can help. Lexapro is suppose to help with depression, anxiety and be a fast start up with the least of side effects. I do not know if you are taking Amitrip to help with pain??
em79, Yes I'm with masso; all the way with this one, Give your doctor a call this is not like the other medications that can take more time and it gets better.That is in most cases so please give the doctor a call as soon as you can.To me sounds like this is not the medication for you.Chuck1957
I was on amitriptyline but it was to help relax me last thing at night to sleep and not as an anti-depressant or anti anxiety drug alone. I was told by my gp that it's rarely used now as the main drug to resolve problems with anxiety and depression and can cause drowsiness (why I was on it last thing at night and taking other things during the day). I didn't experience any adverse side effects being on it or coming off it... often wondered if it actually did anything for me.
hi all, just hoping someone's out there tonite with experience or advice...
after trying to settle on amitriptyline 125mg for one week i was finding it too hard. The last 2 nights ive come back down to 100mg (not the original long term dose id been on of 75mg ) will i find any benefit of this dose? will it take long? or have i messed everything up. i have tried to contact my usual gp but hes on annual leave.
any advice would be reassuring, thanks
This is a high dose. It's a horrible drug with many side effects. I have only taken it for nerve pain in my face. 20Mg to 40Mg I was told not to got above 50Mg and at 75Mg it takes you into anti depression meds. All I can say is I felt awful on this drug at 30mg and quite the zombie so the dose you mention seems too high. Go back to your Gp and ask for a different drug. This isn't used in the UK now I understand for depression. Good luck.
- Amitriptyline Information for Consumers
- Amitriptyline Information for Healthcare Professionals (includes dosage details)
- Side Effects of Amitriptyline (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
How long should it take for an amitriptyline dose increase to kick in & when should side effects go?
Posted 26 Nov 2011 • 1 answer
Posted 7 Feb 2016 • 2 answers
Posted 1 Sep 2016 • 2 answers
Posted 18 Oct 2016 • 2 answers
Posted 1 day 14 hours ago • 1 answer